Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 72, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 21, 2016, 4:12 AM CDT for Tarrant County, Texas. It took effect at Apr 21, 2016, 6:13 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 4:12 AM CDT (09:12 UTC)
- In effect from
- Apr 21, 2016, 6:13 AM CDT
- Expired
- Apr 22, 2016, 7:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Texas Lakes at Lake Worth (FLWT2).
- Action stage
- 594 ft
- Minor stage
- 597 ft
- Moderate stage
- 598 ft
- Major stage
- 599 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08045400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
678
WGUS44 KFWD 210912
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT THU APR 21 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
West Fork Trinity River At Lake Worth Affecting Tarrant County
...Forecast Flooding Changed from Minor to Moderate Severity for the
following areas in Texas...
Trinity River Near Long Lake (Oakwood) Affecting Anderson...
Freestone and Leon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC001-161-289-212112-
/O.EXT.KFWD.FL.W.0052.160423T1200Z-000000T0000Z/
/LOLT2.2.ER.160423T1200Z.160426T0600Z.000000T0000Z.NO/
412 AM CDT THU APR 21 2016
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Trinity River Near Long Lake (Oakwood).
* from Saturday morning until further notice...Or until the warning
is cancelled.
* At 0330 AM Thursday the stage was 29.43 feet.
* Flood stage is 35.0 feet.
* Moderate flooding is forecast.
* Forecast...The river should rise above flood stage by Saturday
morning and continue to rise to near 40.1 feet by Tuesday after
midnight. Additional rises are possible thereafter.
* At 40 feet, Moderate flooding of ranches along the river is
expected. The coffield prison farm and ranch lands will be
moderately flooded.
&&
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580
$$
TXC439-212111-
/O.NEW.KFWD.FL.W.0072.160421T1113Z-160422T1200Z/
/FLWT2.1.ER.160421T1113Z.160421T1200Z.160422T0000Z.NR/
412 AM CDT THU APR 21 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The West Fork Trinity River At Lake Worth.
* until Friday morning...Or until the warning is cancelled.
* At 0330 AM Thursday the stage was 596.65 feet.
* Flood stage is 597.0 feet.
* Minor flooding is forecast.
* At 597 feet, Minor flood problems will occur. Water will begin to
flood low areas around the lake.
&&
LAT...LON 3284 9749 3284 9743 3280 9740 3277 9740
3279 9750
$$1 follow-up statement
861 WGUS84 KFWD 211437 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 937 AM CDT THU APR 21 2016 ...The Flood Warning is cancelled for the following areas in Texas... West Fork Trinity River At Lake Worth Affecting Tarrant County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC439-211507- /O.CAN.KFWD.FL.W.0072.000000T0000Z-160422T1200Z/ /FLWT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 937 AM CDT THU APR 21 2016 The Flood Warning is cancelled for The West Fork Trinity River At Lake Worth. * At 0900 AM Thursday the stage was 596.88 feet. * Flood stage is 597 feet. * Forecast...The lake is expected to remain between 596.5 feet and 597.0 feet for the next several days. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 21, 3:57 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 21, 3:57 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 357 AM CDT THU APR 21 2016 .DISCUSSION... THIS MORNING'S MCS CONTINUES TO MARCH SOUTHEASTWARD ACROSS NORTH AND CENTRAL TEXAS AS OF 4AM. THIS SYSTEM HAS REMAINED ELEVATED AND MOVED ALONG AN 850MB THETA-E AXIS WHERE A LOW LEVEL JET AROUND 25 KTS HAS PROVIDED MODEST MOISTURE CONVERGENCE ALONG THIS AXIS. THE SEVERE THREAT REMAINS MOSTLY DISPLACED TO OUR WEST WHERE STRONGER INSTABILITY AND SHEAR ARE LOCATED. HEAVY RAIN AND LOCALIZED FLOODING CONTINUE TO BE THE MAIN CONCERN WITH THIS SYSTEM. STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL WITH SOME ELEVATED INSTABILITY STILL IN PLACE...BUT THE STRONG WIND THREAT IS QUITE LOW SINCE DOWNDRAFTS WILL NOT BE VERY NEGATIVELY BUOYANT IN THE COOLER BOUNDARY LAYER. ANY GUSTY WINDS WILL BE PRIMARILY BE CONFINED TO THE LEADING EDGE OF THE COLD POOL OUTFLOW WHERE GUSTS OF 30 TO 40 MPH CAN BE EXPECTED. THERE IS STILL A VERY SMALL SEVERE THREAT FOR ANY AREA OF THE LINE THAT IS ABLE TO CATCH UP TO THE OUTFLOW AND INGEST MORE BUOYANT SURFACE PARCELS. THE MOST PREFERENTIAL AREA FOR THIS TO OCCUR THROUGH THE MORNING HOURS IS SOUTH OF I-20 AND WEST OF I-35. THIS SYSTEM IS EXPECTED TO CONTINUE ITS GENERAL SOUTHEAST PROGRESSION THROUGH THE MORNING HOURS AND SHOULD BEGIN A WEAKENING TREND AS IT OUTRUNS THE LARGE-SCALE FORCING. THE SOUTHEAST PUSH WILL BE AIDED BY A VERY WEAK COLD FRONT THAT WILL BRING A BIT DRIER AIR INTO NORTH TEXAS THIS AFTERNOON. THIS COMPLEX WILL EXIT THE SOUTHEAST ZONES THIS AFTERNOON AS THUNDERSTORM CHANCES COME TO AN END FROM WEST TO EAST WITH SKIES EXPECTED TO BECOME AT LEAST PARTLY SUNNY. LARGE SCALE SUBSIDENCE WILL DOMINATE THE CENTRAL PLAINS FOR THE REST OF THE WEEK AS THE UPPER LOW MOVES OFF TO THE NORTHEAST LATER TODAY. SURFACE HIGH PRESSURE WILL BUILD IN AND CAUSE CLEARING SKIES AND LIGHT WINDS FOR FRIDAY MORNING. TEMPERATURES SHOULD FALL OFF QUICKLY...AND WITH DEWPOINTS STILL EXPECTED TO BE IN THE UPPER 50S ACROSS OUR SOUTHEAST ZONES...HAVE OPTED TO INCLUDE SOME PATCHY FOG IN THE FORECAST FOR THIS AREA ON FRIDAY MORNING. SHOULD ANY FOG DEVELOP...IT WILL MIX OUT FRIDAY MORNING WITH CLEAR SKIES AND TEMPERATURES IN THE UPPER 70S AND LOW 80S EXPECTED FRIDAY AFTERNOON. FAIR WEATHER WILL CONTINUE ON SATURDAY WITH TEMPERATURES A COUPLE DEGREES WARMER THAN FRIDAY. THE NEXT CHANCE OF STORMS WILL OCCUR ON SUNDAY AS A WEAK UPPER DISTURBANCE ROLLS ACROSS MEXICO LEADING TO ACTIVITY IN EXTREME WEST TEXAS AND ACROSS THE MEXICAN PLATEAU. SOUTHERLY WINDS WILL INCREASE IN ADVANCE OF THIS SHORTWAVE WITH SUSTAINED WINDS OF 15-20 MPH EXPECTED SUNDAY WHICH WILL INCREASE LOW-LEVEL MOISTURE ACROSS THE REGION. SOME SHOWERS AND STORMS WILL BE POSSIBLE AREA- WIDE THROUGHOUT THE DAY SUNDAY AND SUNDAY EVENING WITH THE HIGHEST CHANCES BEING ACROSS CENTRAL TEXAS. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED BUT A FEW STRONG MULTICELL THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON WITH MODEST INSTABILITY AND BULK SHEAR AROUND 30 KTS. NEXT WEEK IS SHAPING UP TO BE AN ACTIVE WEEK OF WEATHER WITH OPPORTUNITIES FOR STORMS NEARLY EVERY DAY. ANOTHER DEEP CUTOFF LOW IS EXPECTED TO ENTER THE FOUR CORNERS REGION BY TUESDAY WHICH WILL LEAD TO RAPID SURFACE LEE CYCLOGENESIS ON TUESDAY AFTERNOON. INCREASED SOUTHERLY FLOW NOTED BY A LOW-LEVEL JET OF AROUND 40 KTS WILL OVERSPREAD MUCH OF THE SOUTHERN PLAINS. SURFACE DEWPOINTS SHOULD CLIMB INTO THE UPPER 60S AND 70S BENEATH A CAPPING ELEVATED MIXED LAYER ADVECTED EASTWARD OFF THE HIGH PLAINS. STEEP LAPSE RATES ALOFT COMBINED WITH VERY WARM/MOIST SURFACE CONDITIONS WILL COMBINE FOR SUBSTANTIAL SURFACE BASED INSTABILITY WITH MODELS ADVERTISING 4000-5000 J/KG OF SBCAPE TUESDAY AFTERNOON WITH A SURFACE DRYLINE DRAPED ACROSS WESTERN TEXAS. IF ANY STORMS ARE ABLE TO DEVELOP TUESDAY AFTERNOON...THEY WOULD QUICKLY BECOME SEVERE IN THIS ENVIRONMENT. HOWEVER...LATEST GUIDANCE HAS BEEN MAINTAINING A NORTHWARD SOLUTION TO THE UPPER-LEVEL FORCING WHICH WHICH KEEP THE STRONGEST SYNOPTIC SCALE ASCENT WELL NORTH OF THE CWA. THIS ASCENT WILL BE CRUCIAL FOR ELIMINATING AN INCREDIBLY STRONG CAPPING INVERSION IN PLACE. IF MODELS CONTINUE WITH THIS NORTHWARD TREND...LITTLE TO NO CONVECTION MAY IMPACT OUR CWA ON TUESDAY SINCE THE CAP WOULD HOLD IN PLACE AND STORMS WOULD BE UNLIKELY TO DEVELOP. AT THIS TIME...IT IS MUCH TO EARLY TO EXTRACT MUCH IN THE WAY OF MEANINGFUL DETAILS REGARDING SEVERE POTENTIAL EARLY NEXT WEEK UNTIL MODELS HAVE A BETTER HANDLE ON THE EVOLUTION OF THE MASS FIELDS...YET ALONE THE SMALLER-SCALE FEATURES NECESSARY FOR THUNDERSTORMS. TUESDAY WILL NOT BE THE END OF OUR STORM CHANCES WITH ADDITIONAL DRYLINE CONVECTION POSSIBLE THROUGH THE END OF THE WEEK AS WE REMAIN IN A WARM ADVECTION REGIME WITH A NEARLY ENDLESS SUPPLY OF LOW- LEVEL MOISTURE FROM THE GULF OF MEXICO. BY THE END OF THE WEEK...ANOTHER DEEP UPPER-LOW IS EXPECTED TO TAKE THE PLACE OF TUESDAY'S LOW WHICH WILL ALLOW FOR ADDITIONAL HEAVY RAIN AND THUNDERSTORM OPPORTUNITIES THROUGH THE END OF NEXT WEEK. BE SURE TO STAY TUNED TO THE FORECAST WITH SOME POTENTIAL HIGH IMPACT WEATHER POSSIBLE THROUGHOUT MUCH OF NEXT WEEK. STALLEY && .AVIATION... /ISSUED 1156 PM CDT WED APR 20 2016/ /06Z TAFS/ A LINE OF THUNDERSTORMS CONTINUES TO WEAKEN AS IT APPROACHES NORTH TEXAS BUT THERE STILL REMAINS A CHANCE FOR -SHRA VCTS AT ALL THE TAF SITES. FOR THE DFW METROPLEX...EXPECT THE CONVECTIVE ACTIVITY BETWEEN 08-11Z AND 09-13Z FOR KACT. LIGHTNING WILL BE THE MAIN THREAT FOR THE TAF SITES WITH THESE STORMS. BEHIND THE RAIN...MVFR CIGS ARE EXPECTED TO DEVELOP AND PERSIST THROUGH THE LATE MORNING HOURS WITH VFR CONDITIONS IN THE AFTERNOON AND EVENING HOURS. IT IS POSSIBLE THE MVFR CIGS WILL PERSIST INTO THE AFTERNOON HOURS AT SOME AIRPORTS. A WEAK COLD FRONT WILL PASS THROUGH THE REGION KEEPING NORTH WINDS ACROSS MOST OF THE REGION DURING THE DAY. JLDUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 78 57 82 58 83 / 60 5 0 0 0 WACO 77 54 81 55 82 / 60 10 0 0 0 PARIS 75 54 79 54 79 / 40 5 0 0 0 DENTON 74 54 81 53 81 / 50 5 0 0 0 MCKINNEY 75 54 80 53 79 / 60 5 0 0 0 DALLAS 78 57 82 59 83 / 60 5 0 0 0 TERRELL 77 55 81 56 80 / 60 5 0 0 0 CORSICANA 75 56 81 57 83 / 60 10 0 0 0 TEMPLE 78 57 82 55 81 / 60 10 0 0 0 MINERAL WELLS 77 52 82 53 81 / 40 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/77
Hazardous weather outlook, Apr 21, 3:55 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 AM CDT THU APR 21 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 355 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A LINE OF THUNDERSTORMS WILL CONTINUE MOVING ACROSS NORTH AND CENTRAL TEXAS THROUGH THE MORNING HOURS. A LOW POTENTIAL FOR SEVERE STORMS EXISTS WEST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20 WHERE THERE IS A DAMAGING WIND AND HAIL THREAT. ELSEWHERE...WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH ANY STRONGER STORMS. IN ADDITION...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS CAPABLE OF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. THERE WILL BE MULTIPLE OPPORTUNITIES FOR STRONG TO SEVERE STORMS THROUGH THE MIDDLE PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. STALLEY
In the hours before
Special weather statement, Apr 21, 3:12 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT THU APR 21 2016 TXZ118-119-210915- DALLAS TX-TARRANT TX- 312 AM CDT THU APR 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND TARRANT COUNTIES UNTIL 415 AM CDT... AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RICHLAND HILLS...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...FORT WORTH...ARLINGTON...GARLAND...IRVING...GRAND PRAIRIE... MESQUITE...CARROLLTON...RICHARDSON...MANSFIELD...ROWLETT...EULESS...DESOTO... BEDFORD...GRAPEVINE...CEDAR HILL...HALTOM CITY...KELLER...COPPELL AND DUNCANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3298 9652 3255 9652 3255 9755 3299 9754 TIME...MOT...LOC 0812Z 276DEG 30KT 3278 9722 30
Special weather statement, Apr 21, 3:23 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
323 AM CDT THU APR 21 2016
TXZ130-141-143-210915-
COMANCHE TX-HAMILTON TX-ERATH TX-
323 AM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE AND ERATH COUNTIES UNTIL
415 AM CDT...
AT 321 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DE LEON...OR 7 MILES NORTHWEST OF DUBLIN...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STEPHENVILLE...COMANCHE...DUBLIN...DE LEON...HICO...GUSTINE...HUCKABAY AND
MORGAN MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3230 9847 3251 9847 3251 9807 3209 9786
3202 9800 3193 9794 3197 9811 3192 9821
3184 9816 3169 9846 3172 9850 3170 9867
3208 9892
TIME...MOT...LOC 0821Z 282DEG 29KT 3215 9845
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:27 AM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Apr 21, 3:12 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 63 min |
| Apr 21, 3:23 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 52 min |
| Apr 21, 3:29 AM CDT | Tornado Warning | FWD | Comanche, Erath, Hamilton | 31 min |
| Apr 21, 3:51 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton, Somervell | 54 min |
| Apr 21, 4:04 AM CDT | Areal Flood Advisory | FWD | Bosque, Comanche, Erath, Hamilton, Hill, Hood and 2 more | 3 hr |
| Apr 21, 4:44 AM CDT | Special Weather Statement | FWD | Bell, Bosque, Coryell, Hill, Lampasas, McLennan | 61 min |
| Apr 21, 5:32 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, McLennan | 3 hr |
| Apr 21, 5:48 AM CDT | Special Weather Statement | FWD | Bell, Falls, Limestone, Milam | 72 min |
| Apr 21, 7:04 AM CDT | River Flood Warning | FWD | Comanche | 20 hr |
| Apr 21, 7:25 AM CDT | Special Weather Statement | FWD | Leon | 35 min |
| Apr 21, 2:24 PM CDT | River Flood Warning | FWD | Tarrant | 5 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.